Pain Concern
23,166 members7,815 posts

Anyone on Pregabalin?

My doctor put me on Pregabalin 3 times a day for my back & leg pain but since I’ve found that when I’ve been to the toilet & open my bowels I end up bleeding this has only happened twice tho but it was like being on my period the tissue was soaked with blood & a lot of blood was in the toilet , it was all bright red ,

I was just wondering if this has happened to anyone before & if it’s normal,

11 Replies
oldestnewest

No, I don't think this is normal.

Please see your doctor asap

Regards

Judi

Reply

Seeing a doctor tomorrow so will tell him then

1 like
Reply

Hi Mand,

I am on Pregabalin and at the start I had blood in my stool which was bright red when I mentioned this to my doctor he just put it down to hemorrhoids and it has slowly almost gone away I still get it sometimes especially if I have to force it when I go to the toilet he also added if the blood was bright red it is not a problem but if it was dark then it could be something wrong with the bowel.

I think that lots of people who are on pain meds have trouble going to the toilet for some reason the pain meds cause it to compact our stools much more, I had to take samples for two weeks for a bowel cancer test via the NHS and they supply a little stick to take the samples with but the stick would not even make a dent in them as they were so hard in the end I had to use an old tea spoon to extract the samples then throw it away after and the reply to the tests said there was nothing wrong with my bowel so most likely you will be the same (with luck) it is worth talking with your doctor just to reassure you.

Regards Poppy Ann.

Reply

Codeine and other pain pills cause constipation use senna to help

Reply

Thanks , glad it’s not just me , was a bit worried when there was a lot of blood & felt so fatigue, will let the doctor know tomorrow see what he says

Reply

Yep as worrying as seeing blood from the rear end, sometimes it actually hard to define how much blood has been lost, especially going to the toilet, so yes definitely see your doctor, but all being well it might be something like piles, or a small tear around the anus, and if you've been constipated this could of have added pressure around your rear end,it's always difficult to give advice especially when your the one with these symptoms, so all being well the doctor can put your mind at ease. Thank you

Reply

Thanks

Reply

I would call your doctor asap and your pharmacist if you can't get your doctor.

Reply

Look up something called Triphala. It works on the entire digestive system to get things and keep it all running well. I and 2 other people I know use it for this very reason. Our bowels get very slow on these pain meds.

Reply

If it was bright red I'd have gone straight to A & E

Meds cause constipation - I take a maintenance dose of Movicol and it works pretty well, though it never feels right

Reply

Went to the doctor Tuesday and was told I had piles and that’s why I was bleeding so been given laxido and some tablets , just hope it works

Reply

You may also like...